Sign on

SAO/NASA ADS Astronomy Abstract Service


· Find Similar Abstracts (with default settings below)
· Full Refereed Journal Article (PDF/Postscript)
· Full Refereed Scanned Article (GIF)
· References in the article
· Citations to the Article (18) (Citation History)
· Refereed Citations to the Article
· Reads History
·
· Translate This Page
Title:
Singularities in universes with negative cosmological constant
Authors:
Tipler, F. J.
Affiliation:
AA(Maryland, University, College Park, Md.)
Publication:
Astrophysical Journal, vol. 209, Oct. 1, 1976, pt. 1, p. 12-15. (ApJ Homepage)
Publication Date:
10/1976
Category:
Astrophysics
Origin:
STI
NASA/STI Keywords:
Astronomical Models, Constants, Cosmology, Einstein Equations, Relativity, Singularity (Mathematics), Astrophysics, Galactic Evolution, Mass Distribution, Stress Tensors, Universe
DOI:
10.1086/154687
Bibliographic Code:
1976ApJ...209...12T

Abstract

It is well known that many universes with negative cosmological constant contain singularities. This result is generalized by proving that all closed universes with negative cosmological constant are both future and past timelike geodesically incomplete if the strong energy condition holds. No global causality conditions or restrictions on the initial data are used in the proof. Furthermore, it is shown that all open universes with a Cauchy surface and a negative cosmological constant are singular if the strong energy condition holds.

Printing Options

Print whole paper
Print Page(s) through

Return 600 dpi PDF to Acrobat/Browser. Different resolutions (200 or 600 dpi), formats (Postscript, PDF, etc), page sizes (US Letter, European A4, etc), and compression (gzip,compress,none) can be set through the Printing Preferences



More Article Retrieval Options

HELP for Article Retrieval


Bibtex entry for this abstract   Preferred format for this abstract (see Preferences)

  New!

Find Similar Abstracts:

Use: Authors
Title
Keywords (in text query field)
Abstract Text
Return: Query Results Return    items starting with number
Query Form
Database: Astronomy
Physics
arXiv e-prints